MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 6532
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/11/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that catheter entrapment and shaft break occurred.A 15mm x 5.00mm nc quantum apex balloon catheter was selected for use.However, upon entering a 0.14 unknown guide wire into the catheter, the balloon shaft was stuck on the wire in the guide catheter and as the physician was pushing the device, the catheter broke.The physician was able to remove everything as he pulled back the wire.A new wire and a 20x5.00mm balloon was used and completed the procedure.No patient complications were reported and the patient's status was fine.
 
Additional Manufacturer Narrative
Describe event or problem updated.Device evaluated by mfr.: returned product consisted of the distal end of a nc quantum apex balloon catheter and a portion of a filter guidewire.There was blood in the inflation lumen and balloon.The shaft was kinked and had numerous buckled and stretched locations throughout the shaft.The guidewire was unable to be removed due to the condition of the catheter shaft.The midshaft was separated, the end of the midshaft was jagged and stretched due to tensile overload.Measurements of the device were unable to be taken due to the condition of the device.The balloon was bunched over the tip.
 
Event or Problem Description
It was reported that catheter entrapment and shaft break occurred.A 15mm x 5.00mm nc quantum apex balloon catheter was selected for use.However, upon entering a 0.14 unknown guide wire into the catheter, the balloon shaft was stuck on the wire in the guide catheter and as the physician was pushing the device, the catheter broke.The physician was able to remove everything as he pulled back the wire.A new wire and a 20x5.00mm balloon was used and completed the procedure.No patient complications were reported and the patient's status was fine.It was further reported that the target lesion was located in the mildly to moderately calcified vessel of the left leg.The device was fractured mid shaft and was removed with the guide wire and guide catheter.
 
Additional Manufacturer Narrative
Describe event or problem updated.
 
Event or Problem Description
It was reported that catheter entrapment and shaft break occurred.A 15mm x 5.00mm nc quantum apex balloon catheter was selected for use.However, upon entering a 0.14 unknown guide wire into the catheter, the balloon shaft was stuck on the wire in the guide catheter and as the physician was pushing the device, the catheter broke.The physician was able to remove everything as he pulled back the wire.A new wire and a 20x5.00mm balloon was used and completed the procedure.No patient complications were reported and the patient's status was fine.It was further reported that the target lesion was located in the mild to moderately calcified vessel of the left leg.The device was fractured mid shaft and was removed with the guide wire and guide catheter.

Brand Name
NC QUANTUM APEX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9503892
Report Number2134265-2019-15970
Device Sequence Number13938720
Product Code LOX
UDI-Device Identifier08714729783435
UDI-Public08714729783435
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K121667
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/14/2021
Device Model Number6532
Device Catalogue Number6532
Device Lot Number0022118410
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/23/2019
Initial Date Received by Manufacturer 12/11/2019
Supplement Date Received by Manufacturer12/23/2019
01/10/2020
Initial Report FDA Received Date12/20/2019
Supplement Report FDA Received Date01/07/2020
01/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1